Neurontin Weight Change

Some people who are taking Neurontin® (gabapentin) may notice a weight change. Specifically, the drug has been shown to cause weight gain.
 
In clinical studies, up to 3.4 percent of children taking Neurontin for seizures experienced weight gain, compared to just 0.8 percent of a similar group of children not taking the drug. However, weight gain in children is generally not unusual or unhealthy. Weight gain is also a possible side effect in adults, although it is less common. In adults, up to 2.9 percent of people taking Neurontin experienced weight gain, compared to just 1.6 percent of adults not taking it.
 
If you are taking Neurontin, and weight changes occur, contact your healthcare provider. He or she may give you some suggestions for controlling your weight (such as eating heart-healthy foods, exercising, and limiting your intake of alcohol), or may recommend another medication. If you are gaining weight rapidly, this may be due to fluid retention and heart failure, possible side effects of Neurontin. Let your healthcare provider know right away if you notice rapid weight gain, as this can be a sign of congestive heart failure (CHF).
 
(Click Neurontin and Weight Gain for a more in-depth look at potential weight changes with Neurontin. This article also explains what clinical studies have shown regarding weight gain in people who were taking the drug and what your healthcare provider may recommend.)
 
What Your Pharmacist Wishes You Knew About Chronic Pain Medications
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.